Minnesota, 2005

Flood in Minnesota, June 30, 2005

June 30, 2005 · NWS FGF · 1 event in 1 county or zone

The Two Rivers River at Hallock rose above its moderate flood stage of 806 feet MSL late in the month of June. The actual crest occurred in early July.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FGF wrote it up.

The Two Rivers River at Hallock rose above its moderate flood stage of 806 feet MSL late in the month of June. The actual crest occurred in early July.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 30, 8:45 AM CST, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 30, 8:45 AM CST, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
945 AM CDT THU JUN 30 2005

.CURRENT OBSERVATIONAL OVERVIEW...
14Z SURFACE ANALYSIS DEPICTED VERTICALLY STACKED LOW PRESSURE CENTER
NEAR THE ARROWHEAD OF MN WITH RESULTANT DEEP LAYERED CYCLONIC FLOW
EVIDENT OVER CWFA. STRONGEST PRESSURE RISES NOTED OVER THE EASTERN
DAKOTAS. LATEST RADAR/SATELLITE TRENDS SHOWS RESIDUAL DEFORMATION
RAINS PIVOTING SOUTHEAST OVER CWFA.

.SHORT TERM...
EXPECT WINDY AND RESIDUAL RAINS OVER CWFA INTO THE AFTERNOON AS
VERTICALLY STACKED LOW CENTER SLOWLY LIFTS AWAY TO THE NORTHEAST
INTO ONTARIO PROVINCE. EXPECT STEADIEST RAINS TO OCCUR ACROSS
THE NORTHERN PORTION OF CWFA. AS PRESSURE GRADIENT ERODES WINDS
WILL SLOWLY DIMINISH LATER THIS AFTERNOON. CURRENT FORECAST HAS
SITUATION HANDLED WELL...THUS ONLY MINOR CHANGES IF ANY WILL BE
NEEDED.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY THROUGH EARLY EVENING. NDZ006>008-014>016-024-
026>030-038-039-049-052>054.
MN...WIND ADVISORY THROUGH EARLY EVENING EXCEPT WOODED AREA IN THE
EAST. MNZ001>005-007-008-013>015-022-027-030-031-040.

&&

BERG
Hazardous weather outlook, Jun 30, 6:29 AM CST, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
729 AM CDT THU JUN 30 2005

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-011200-
BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN-
EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN-
EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND-
HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND-
NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND-
PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN-
SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND-
TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN-
WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN-
INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE...
FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU...
THIEF RIVER FALLS...VALLEY CITY AND WAHPETON
729 AM CDT THU JUN 30 2005

...SEVERE THUNDERSTORMS ARE FORECAST FOR PARTS OF EASTERN NORTH
DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA FOR FRIDAY AFTERNOON
AND EVENING...
...SEVERE THUNDERSTORMS ARE FORECAST FOR ALL OF EASTERN NORTH DAKOTA
AND NORTHWEST AND WEST CENTRAL MINNESOTA FOR SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOR FRIDAY...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED FOR
PARTS OF EASTERN NORTH DAKOTA AND PARTS OF NORTHWEST MINNESOTA NORTH
OF A LINE FROM DEVILS LAKE NORTH DAKOTA TO BEMIDJI MINNESOTA. THE
SEVERE STORMS CAN BE EXPECTED AFTER 1 PM AND SHOULD DIMINISH AFTER
SUNSET. LARGE HAIL AND DAMAGING WIND ARE FORECAST. AN UPPER LEVEL
JET WILL MOVE ACROSS SOUTHERN CANADA ALONG WITH A FAVORABLE WIND
PROFILE AND INCREASING INSTABILITY.

FOR SATURDAY...A SLIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED FOR
ALL OF EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA
FOR SATURDAY NIGHT. THUNDERSTORMS WILL DEVELOP IN THE HIGH PLAINS
SATURDAY AFTERNOON AND MOVE INTO THE REGION SATURDAY NIGHT. LARGE
HAIL AND DAMAGING WINDS CAN BE EXPECTED. THE THUNDERSTORMS ARE
EXPECTED TO MOVE INTO EASTERN NORTH DAKOTA DURING THE EVENING HOURS
AND MOVE ACROSS THE AREA OVERNIGHT. AN UPPER LEVEL LOW PRESSURE
SYSTEM WILL MOVE INTO THE AREA SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT THE
FOLLOWING URL. WEATHER.GOV/GRANDFORKS      USING LOWER CASE

HOPPES

In the hours before

Local storm report, Jun 30, 9:00 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1000 AM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     10 N MAHKONCE           47.47N 95.62W
06/29/2005                   MAHNOMEN           MN   PUBLIC

            LARGE BRANCH TORN FROM HEALTHY TREE

&&

WBARRETT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Kittson

When
June 30, 12:00 PM CST to 11:59 PM CST
Where
Kittson forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
48.777, -96.783 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461039.